Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had abdominal pain followed by fever and chills. Had radiation for throat cancer. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I have twice in about the past 2 months had a severe pain in what seems to be in the high part of my stomach. Would vomit and pain would stop, then followed by high temp and severe chills. Happened yesterday and today just feel weak. I have had throat cancer and had 33 radiation treatments about 2 1/2 years ago and everything has been good since then. I also notice when I have these stomach / fever periods my kidneys seem a good bit darker than usual
Posted Fri, 13 Dec 2013 in Digestion and Bowels
Answered by Dr. Lohit K 1 hour later
Brief Answer: GPE.Hydration,Acetaminophen,Antiemetic & antibioti Detailed Answer: Hi, Thanks for using XXXXXXX I went through the query and understood your concern. High temperature with severe chills occur commonly due to 3 reasons, Urinary tract infection, Abscess formation (any size) any where in the body and finally due to malaria. For you, with your history of radiation therapy in the past and pain in upper part of stomach, the cause for the fever and chills may be in the upper stomach region, may be local wound/abscess or any infection. The darker urine after an episode of fever is due to concentrated urine. During fever the water evaporates and hence kidney concentrate the urine to retain water. No need to worry for it. So I advice you to get examined (General physical examination: GPE) by your doctor once and you require investigations like USG, haemogram and urine routine. This will help to pinpoint the cause for fever and chills. Till then you need to hydrate yourself well with plenty of fluids. For fever you need to take acetaminophen and take anti emetic drug like ondansetron. Antibiotic is needed and the choice of antibiotic depends of the site of infection (cause). These measures will help in managing your problem. Hope this information is helpful for you. Please feel free to ask any further query and I will be happy to help you. Wish you faster recovery. Regards
Above answer was peer-reviewed by
Follow-up: Had abdominal pain followed by fever and chills. Had radiation for throat cancer. What could be the cause? 6 minutes later
Yesterday during the stomach pain the knot felt like it was trying to come back up my esoposus??? For about 2 or 3 seconds. The pain is kinda like a knot and a muscle strain at the same time
Answered by Dr. Lohit K 1 hour later
Brief Answer: Needs evaluation. Antiemetic, analgesic Detailed Answer: Hi, thanks for writing back. Be relaxed. The knot you felt during stomach pain/vomiting may be cardiac sphincter (gastroesophageal sphincter) or stomach (contracted stomach or any mass) or even due to the skeletal muscle contraction. The reflux movement can cause pressure on the sphincter and can cause pain. For reflux, the antiemetic drug will help and with the investigation of USG abdomen and pelvis we can find out if any mass present in upper abdomen that is feeling as knot. So the management depends on the report. You can take antiemetic with mild analgesic drug (NSAID). This will help for the pain and reflux. But you need examination and investigation once to rule out if any other underlying pathology. Hope this helps you in the management of your illness. Feel free to ask if any other related query. Wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor